Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS Tucson, AZ

August 6, 2007Cochise County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 6, 2007, 12:56 PM MST for Cochise County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 12:56 PM MST (19:56 UTC)
Expired
Aug 6, 2007, 1:45 PM MST
In force
49 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text
Flood severity
None

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 7.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 061957
FFWTWC
AZC003-062045-
/X.NEW.KTWC.FF.W.0043.070806T1956Z-070806T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1256 PM MST MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...

* UNTIL 145 PM MST

* AT 1251 PM MST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN AND
  STREET FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICKSVILLE
  AND HEREFORD

TRAINED WEATHER SPOTTERS NEAR HEREFORD REPORTED RAINFALL OF NEAR ONE 
INCH IN LESS THAN 30 MINUTES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL 
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS 
ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3141 11031 3137 11023 3147 11010 3156 11022

$$

WEATHER.GOV/TUCSON
EVANS
2 follow-up statements
000 
WGUS75 KTWC 062020
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
120 PM MST MON AUG 6 2007

AZC003-062045-
/X.CON.KTWC.FF.W.0043.000000T0000Z-070806T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
120 PM MST MON AUG 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM MST FOR
SOUTHWESTERN COCHISE COUNTY...

AT 110 PM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING HEAVY RAIN AND FLASH FLOODING OVER THE WARNED AREA.

TRAINED SPOTTERS IN AND AROUND HEREFORD HAVE REPORTED RAINFALL 
AMOUNTS OVER THE LAST 30 TO 45 MINUTES OF 0.92 TO 1.43 INCHES. THIS 
AMOUNT OF RAIN IN SUCH A SMALL TIME INTERVAL WILL PRODUCE EXCESSIVE 
RUNOFF LEADING TO FLASH FLOODING.

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.

LAT...LON 3141 11031 3137 11023 3147 11010 3156 11022

$$
EVANS
WEATHER.GOV/TUCSON
000 
WGUS75 KTWC 062039
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
139 PM MST MON AUG 6 2007

AZC003-062045-
/X.EXP.KTWC.FF.W.0043.000000T0000Z-070806T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
139 PM MST MON AUG 6 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM MST FOR SOUTHWESTERN
COCHISE COUNTY...

HEAVY RAIN HAS SUBSIDED FOR THE TIME BEING...BUT WATER IS CONTINUING 
TO FLOW IN SOME STREAMS ACROSS THE WARNED AREA. 

ALSO...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM TONIGHT FOR 
COCHISE COUNTY DUE TO MORE THUNDERSTORMS EXPECTED THIS AFTERNOON.

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.

LAT...LON 3141 11031 3137 11023 3147 11010 3156 11022

$$
EVANS
WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:40 AM MST, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 6, 9:40 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
940 AM MST MON AUG 6 2007

.SYNOPSIS...A LOW PRESSURE CENTER OVER NORTHWEST MEXICO WILL TURN
NORTH INTO SOUTHERN ARIZONA BY EARLY TUESDAY AS A TROUGH OF LOW
PRESSURE DEVELOPS ALONG THE WEST COAST AND MOVES INLAND FOR ANOTHER
ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOUTHWEST
FLOW AHEAD OF THE TROUGH IS EXPECTED TO TEMPORARILY PUSH THE DEEPER
MOISTURE OUT OF THE AREA AND RESULT IN A DECREASE IN THUNDERSTORMS
BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...INTERESTING START TO THE MORNING AS WARM TOPPED
CONVECTION DEVELOPED OVER EASTERN PIMA/NW COCHISE COUNTY IN AN UPPER
LEVEL DEFORMATION ZONE. RAINFALL RATES HAVE BEEN JUST OVER AN INCH
PER HOUR WITH TOTAL AROUND THE TUCSON METRO AREA RANGING FROM A
TRACE TO NEAR TWO INCHES NEAR THE CATALINA MOUNTAINS. VERY SOUPY AIR
MASS IN PLACE WITH PW VALUES NEAR 2. ACTIVITY CURRENTLY MOVING INTO
CENTRAL PIMA COUNTY/SOUTHEAST PINAL COUNTY AND SOUTHERN GRAHAM
COUNTY. UPDATED ZONE FORECASTS EARLIER THIS MORNING FOR CURRENT
CONDITIONS AND WILL LIKELY HAVE TO DO ANOTHER ONE...THIS ONE WILL
CONCERN HIGH TEMPERATURES SINCE AREAS THAT HAVE HAD RAIN WILL NOT
COME CLOSE TO FORECAST HIGHS. JUST WILL TAKE ME SOME TIME TO FIGURE
OUT WHAT THE HIGHS WILL BE...ESPECIALLY IN TUCSON WHERE WE ARE
CURRENTLY FORECASTING 90. ALL THIS ACTIVITY ALL ASSOCIATED WITH
UPPER LOW/INVERTED TROF OVER THE CENTRAL GULF OF CALIFORNIA AND
EXTENDING NORTH INTO SOUTHERN ARIZONA. EXTENSIVE CLOUD COVER
CONTINUES ACROSS SOUTHEAST ARIZONA BUT HAS BEEN RAPIDLY DIMINISHING
ACROSS SONORA MEXICO. WHERE IT HAS CLEARED SOUTH OF THE
INTERNATIONAL BORDER...CUMULUS CLOUDS HAVE QUICKLY DEVELOPED WITH
SOME STARTING TO BECOME TOWERING CU SOUTHWEST OF SANTA CRUZ COUNTY.
MODELS SUGGEST THAT THE UPPER LEVEL DEFORMATION ZONE WILL SHIFT INTO
CENTRAL PIMA COUNTY LATER THIS MORNING. ALSO WILL STORMS THAT
DEVELOP SOUTH OF THE INTERNATIONAL BORDER CONTINUE TO MARCH NORTH
AND THEN HOW FAR...ESPECIALLY IN AREAS THAT HAVE ALREADY BEEN HIT
HARD THIS MORNING. STORMS WILL BE SLOW MOVERS AND DUMPERS. MID-SHIFT
ISSUED A FLASH FLOOD WATCH FOR PIMA/SANTA CRUZ/COCHISE COUNTIES
THROUGH 9 PM THIS EVENING AND I MIGHT HAVE TO EXTEND IT FURTHER
NORTH LATER ON.

&&

.HYDROLOGY...SIGNIFICANT RUNOFF CONTINUES ACROSS EASTERN PIMA
COUNTY/NW COCHISE COUNTY THIS MORNING WITH SEVERAL FLASH FLOOD
WARNINGS IN EFFECT. WILL CONTINUE TO KEEP WATCHFUL EYES ON THE
STREAM GAGES AS THEY CONTINUE TO RISE. ADDITIONAL SMALL STREAM FLOOD
ADVISORIES ARE OUT IN CENTRAL PIMA/SOUTHEAST PINAL AND SOUTHERN
GRAHAM COUNTIES.

&&

.AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR
THROUGH THE EVENING HOURS. THIS ACTIVITY IN TURN COULD DROP CEILINGS
AND VISIBILITIES INTO THE IFR CATEGORY IF OVER AN AIRPORT. AVIATION
DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MST FROM ZONES 31>35.

&&

JRG

WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 6:22 AM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
622 AM MST MON AUG 6 2007

AZZ031>035-071400-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
622 AM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

...A FLASH FLOOD WATCH IS IN EFFECT FROM 9 AM MST THIS MORNING
THROUGH 9 PM MST THIS EVENING...

AN UPPER LEVEL LOW OVER THE GULF OF CALIFORNIA WILL MOVE TOWARD
SOUTHERN ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY
DEVELOPED THIS MORNING IN A BAND THAT EXTENDS FROM CENTRAL PIMA
COUNTY...ACROSS EASTERN PIMA COUNTY AND INTO NORTHERN COCHISE
COUNTY. DOPPLER RADAR IS ESTIMATING THAT SOME OF THESE STORMS ARE
PRODUCING HOURLY RAINFALL AMOUNTS IN EXCESS OF ONE INCH. THIS
MORNINGS UPPER AIR OBSERVATION INDICATED A VERY SATURATED AIRMASS
OVERHEAD. IN ADDITION...THE WINDS ALOFT ARE VERY WEAK WHICH MEANS
THE STORM MOTIONS TODAY WILL BE VERY SLOW AND WILL THUS HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE STORMS ARE EXPECTED TO
BECOME SCATTERED TO NUMEROUS DURING THE LATE MORNING AND CONTINUE
THROUGHOUT THE AFTERNOON AND INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A
RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS
SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A
DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-071400-
SOUTHEAST PINAL COUNTY-
622 AM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL LOW OVER THE GULF OF CALIFORNIA WILL MOVE TOWARD
SOUTHERN ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY
DEVELOPED THIS MORNING IN A BAND THAT EXTENDS FROM CENTRAL PIMA
COUNTY...ACROSS EASTERN PIMA COUNTY AND INTO NORTHERN COCHISE
COUNTY. DOPPLER RADAR IS ESTIMATING THAT SOME OF THESE STORMS ARE
PRODUCING HOURLY RAINFALL AMOUNTS IN EXCESS OF ONE INCH. THIS
MORNINGS UPPER AIR OBSERVATION INDICATED A VERY SATURATED AIRMASS
OVERHEAD. IN ADDITION...THE WINDS ALOFT ARE VERY WEAK WHICH MEANS
THE STORM MOTIONS TODAY WILL BE VERY SLOW AND WILL THUS HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE STORMS ARE EXPECTED TO
BECOME SCATTERED DURING THE LATE MORNING AND CONTINUE THROUGHOUT THE
AFTERNOON AND INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A
RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS
SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A
DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-030-071400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
622 AM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL LOW OVER THE GULF OF CALIFORNIA WILL MOVE TOWARD
SOUTHERN ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY
DEVELOPED THIS MORNING IN A BAND THAT EXTENDS FROM CENTRAL PIMA
COUNTY...ACROSS EASTERN PIMA COUNTY AND INTO NORTHERN COCHISE
COUNTY. DOPPLER RADAR IS ESTIMATING THAT SOME OF THESE STORMS ARE
PRODUCING HOURLY RAINFALL AMOUNTS IN EXCESS OF ONE INCH. THIS
MORNINGS UPPER AIR OBSERVATION INDICATED A VERY SATURATED AIRMASS
OVERHEAD. IN ADDITION...THE WINDS ALOFT ARE VERY WEAK WHICH MEANS
THE STORM MOTIONS TODAY WILL BE VERY SLOW AND WILL THUS HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE STORMS ARE EXPECTED TO
BECOME MORE NUMEROUS DURING THE LATE MORNING AND CONTINUE THROUGHOUT
THE AFTERNOON AND INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A
RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS
SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A
DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:13 PM MSTSevere Thunderstorm WarningTWCGraham47 min
Aug 5, 5:44 PM MSTFlash Flood WarningTWCGraham2 hr
Aug 6, 3:16 AM MSTAreal Flood AdvisoryTWCPima119 min
Aug 6, 5:03 AM MSTAreal Flood AdvisoryTWCCochise, Pima4 hr
Aug 6, 5:44 AM MSTFlash Flood WatchTWC15 hr
Aug 6, 6:13 AM MSTFlash Flood WarningTWCCochise, Pima2 hr
Aug 6, 7:31 AM MSTFlash Flood WarningTWCPima89 min
Aug 6, 8:21 AM MSTAreal Flood AdvisoryTWCGraham, Greenlee, Pinal114 min
Aug 6, 8:48 AM MSTAreal Flood AdvisoryTWCCochise117 min
Aug 6, 8:57 AM MSTFlash Flood WarningTWCPima2 hr
Aug 6, 9:29 AM MSTAreal Flood AdvisoryTWCPima3 hr
Aug 6, 10:27 AM MSTAreal Flood AdvisoryTWCCochise, Graham, Greenlee93 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.